Thunderstorm Wind, Hancock
- When
- July 21, 2:50 PM CST
- Where
- Hancock County, 1 mi N of Bay St Louis
- Property damage
- $250
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.333, -89.333
Thunderstorm winds knocked a tree down on a power line.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 21, 2:00 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 300 PM CDT SUN JUL 21 2002 SIL 12Z SOUNDING REVEALED A CAPE VALUE NEAR 4500 J/KG...LIFTED INDEX AROUND -9 AND PRECIPITABLE WATER VALUE AROUND 2 INCHES. AREAL PRECIPITABLE WATER PLOTS SHOWED A SWATH OF 2 INCHES AND GREATER FROM WEST CENTRAL ARKANSAS TO SOUTHEAST MISSISSIPPI TO SOUTH OF THE FLORIDA PANHANDLE. UPPER AIR ANALYSIS REVEALED A TROUGH ALONG THE EASTERN SEABOARD WITH AN ASSOCIATED VORT LOBE FROM THE CAROLINAS TO NORTH ALABAMA TO NORTH MISSISSIPPI. MOSAIC RADAR IMAGERY REVEALED SCATTERED SHOWERS AND THUNDERSTORMS AT THE BASE OF THE TROUGH AND OVER THE SWATH OF MOISTURE. IN ADDITION...UPPER AIR HAND ANALYSIS REVEALED A VORT MAX AT 400MB OVER THE SWATH OF MOISTURE AHEAD OF THE MAIN TROUGH OVER SOUTH MISSISSIPPI. THE VORT MAX PRODUCED CONVECTION FROM FLORIDA PANHANDLE TO THE MISSISSIPPI COAST THIS MORNING. A SURFACE RIDGE AXIS WAS NOTED FROM CENTRAL FLORIDA TO NORTH GULF TO SOUTHEAST TEXAS. IN ADDITION...ANTICYCLONIC CIRCULATION WAS NOTED AT 850MB AND 700MB OVER SOUTHEAST LOUISIANA. SHORT RANGE MODELS ARE IN AGREEMENT WITH A VIGOROUS SHORT WAVE IN THE NORTHERN STREAM OVER JUST NORTH OF MONTANA DIVING SOUTHEAST AND DAMPENING THE WEAK UPPER LEVEL HIGH OVER THE MID MISSISSIPPI VALLEY LATE TODAY INTO MONDAY. THE UPPER LEVEL HIGH REDEVELOPS OVER THE INTERIOR ROCKIES AND AMPLIFIES LATE MONDAY. AT THE SAME TIME...THE UPPER LEVEL TROUGH OVER THE CAROLINAS DROPS SOUTH OVER GEORGIA. THE MODELS DISAGREE WITH THE MOISTURE AXIS. ETA BRINGS THE SWATH OF MOISTURE ACROSS THE FORECAST AREA MONDAY AND MONDAY NIGHT WITH PW VALUES OF 2 INCHES AND GREATER ACROSS THE SOUTH HALF OF FORECAST AREA...WHILE NGM AND AVN HAVE THE SWATH OF MOISTURE FROM NORTH FLORIDA TO THE MISSISSIPPI COAST. WILL NOT WAVER OVER THESE LITTLE DIFFERENCES. HIGH AT 850 AND 700MB BREAK DOWN AND ALLOW THE TROUGH TO DROP SOUTHWEST OVER GEORGIA AND ALABAMA AT 850 AND 700MB. THE NORTH TO NORTHEAST FLOW WILL ADVECT MOISTURE THROUGHOUT THE COLUMN OVER THE FORECAST AREA. WILL CONTINUE CHANCE POPS EAST AND SOUTH ZONES TONIGHT AND MONDAY...NORTHWEST FORECAST AREA WILL CONTINUE WITH A SLIGHT CHANCE TONIGHT AND MONDAY. WITH THE TROUGH OVER THE CAROLINAS DROPPING SOUTHWEST OVER GEORGIA AND ALABAMA...THICKNESS VALUES ARE EXPECTED TO FALL SLIGHTLY. IN ADDITION...CHANCE POPS IN THE FORECAST....AND THE ABUNDANCE OF MOISTURE FROM THE EAST...DAY AND NIGHT TIME TEMPERATURES ARE EXPECTED TO DROP 1 OR 2 DEGREES...BELOW HEAT ADVISORY CRITERIA FOR NIGHT TIME TEMPS. WILL ALLOW THE HEAT ADVISORY TO DIE. WILL CONTINUE TO HIGHLIGHT HEAT INDICES IN THE ZONES. BEYOND 48 HOURS...SHORT WAVE IN THE NORTHERN STREAM WILL BECOME SHEARED ROTATING AROUND THE MAIN LOW OVER THE HUDSON BAY. THE ASSOCIATED SURFACE LOW/TROUGH WILL PULL EAST ALLOWING A FRONT/TROUGH TO PUSH SOUTHEAST INTO THE MID SOUTH BY WEDNESDAY MORNING AND BECOME STATIONARY MAINLY ALONG INTERSTATE 20 THU. THE FRONTAL BOUNDARY MAY BECOME DIFFUSE BEFORE PUSHING INTO THE FORECAST AREA SAT AND SUN. NO CHANGE TO THE EXTENDED FOR NOW. PRELIM NUMBERS... MCB 73/93/72/92 3423 BTR 74/93/74/93 2323 MSY 77/92/76/93 3424 GPT 74/93/75/92 3424 .NEW...NONE LA...NONE. MS...NONE. 18
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SUN JUL 21 2002 ...HEAT ADVISORY IS IN EFFECT FOR LOWER SOUTHEAST LOUISIANA... ...HEAT INDEX VALUES RANGING FROM 102 TO 110 THIS AFTERNOON... .SYNOPSIS...STRONG HIGH PRESSURE AFFECTING THE CENTRAL GULF COAST REGION WILL AGAIN LEAD TO DANGEROUS HEAT STRESS CONDITIONS ACROSS THE FORECAST AREA THIS AFTERNOON. A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL ALSO MOVE SOUTHWARD ACROSS THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON AND TONIGHT. WITH AN UNSTABLE AIRMASS ALREADY IN PLACE...SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH TONIGHT. .THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AS THESE UPPER LEVEL DISTURBANCES INTERACT WITH OLD OUTFLOW BOUNDARIES AND DEVELOPING LAKE AND SEA BREEZE BOUNDARIES. THUNDERSTORM WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL ARE LIKELY WITH THE STRONGER STORMS. IN ADDITION...A FEW STORMS COULD APPROACH SEVERE THRESHOLDS WITH THE POTENTIAL FOR DAMAGING WINDS. .EXCESSIVE HEAT... TEMPERATURES THIS AFTERNOON WILL BE IN THE MID 90S WITH HEAT INDEX VALUES AROUND 105 TO 110 DEGREES IN THE ADVISORY AREA SOUTH OF LAKE PONTCHARTRAIN...AND 102 TO 105 DEGREES ELSEWHERE. .ACTIONS...HEAT PRECAUTIONS SHOULD BE TAKEN THIS AFTERNOON. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked a tree down on a power line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311143.